MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2022, (b)(6) hospital could not pull out the iabp catheter when removing it after iabp insertion.In the process of use, it was found that there was blood in the helium catheter, and the left femoral artery was cut surgically to take it out." additional information states that a second catheter was inserted in the right femoral artery after removal of the iab.The patient condition is reported as "fine.".
 
Event or Problem Description
It was reported that "on november 25, 2022, (b)(6) could not pull out the iabp catheter when removing it after iabp insertion.In the process of use, it was found that there was blood in the helium catheter, and the left femoral artery was cut surgically to take it out." additional information states that a second catheter was inserted in the right femoral artery after removal of the iab.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The reported lot number (18f22e0048) matches the lot number for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging that matches the serial number of the returned sample.Returned with the sample were 2 datascope driveline tubing; each tubing was noted with dried blood within the tubing.Upon return, the device was in three separate sections.The first section (section 1) included the iabc bladder membrane, distal tip, central lumen, and a 0.025in guidewire.There was damage immediately noted to the iabc bladder and central lumen.A section of the central lumen was piercing the bladder.The central lumen was also noted with multiple kinks and bends.Some of the 0.025in guidewire was exposed.The proximal end of the bladder was noted torn/separated from the outer lumen.The bladder was visually inspected and no other obvious leak sites were noted.The second section (section 2) included a section of the iabc outer lumen.The section was approximately 33cm in length.Both ends of the outer lumen appeared consistent with being cut.The third section (section 3) included the iabc bifurcate, one-way valve, cath-guard/cuff, central lumen, and outer lumen.The one-way valve was connected and tethered to the short driveline tubing.The central lumen and outer lumen appeared consistent with being cut.Dried blood was noted on the exterior surfaces and within the helium pathway of the returned iabc.The bladder thickness was measured at six points with measurements ranging from 0.0060in-0.0065in.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This was repeated five separate times according.Dried blood was noted within the one-way valve upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve and it held for at least 1 minute and then 30 seconds five separate times.Due to the returned state of the device, functional testing of the iabc was unable to be performed.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The occurrence rate is within acceptable risk limits.The reported complaint for iab removal difficulty is confirmed.Upon return, blood was confirmed within the helium pathway and the sample was returned in multiple sections.The damages included a broken central lumen, a cut outer lumen and various damages to the bladder.Due to the combined damages and returned state of the device, it could not be confidently determined which damage occurred first or what initially caused the blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the blood in the helium pathway.The root cause of how the blood entered the helium pathway is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16157330
Report Number3010532612-2023-00028
Device Sequence Number6958303
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22E0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale